Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 168, NWS New Orleans, LA

December 22, 2007East Feliciana Parish, Saint Helena Parish, Louisiana; Amite County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Dec 22, 2007, 5:59 PM CST for East Feliciana Parish, Saint Helena Parish, Louisiana; Amite County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 5:59 PM CST (23:59 UTC)
Expired
Dec 22, 2007, 6:30 PM CST
In force
31 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Feliciana Parish, LA, Saint Helena Parish, LA, Amite County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 22, 2:38 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 3:36 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Dec 22, 3:36 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CST SAT DEC 22 2007

.DISCUSSION...
VERY ACTIVE WEATHER PATTERN CONTINUES ACROSS THE REGION THE NEXT
SEVEN DAYS AS VIROROUS SHORT WAVES PROGRESS EWD IN FAST WESTERLY
FLOW...WITH A TEMPORAL SEPERATION OF 36 TO 48 HOURS. INITIAL POTENT
DISTURBANCE MOVING ACROSS THE REGION THIS EVENING. INTENSIFYING
SURFACE LOW OVER NW ARKANSAS WILL LIFT NE WITH ATTENDANT SURFACE
FRONT SWEEPING ACROSS THE AREA THIS EVENING. NARROW WEDGE OF
INSTABILITY AHEAD OF THE FRONT SHOULD SUPPORT NUMEROUS SHOWERS AND
TSTMS LATE AFTERNOON AND EVENING. ISOLATED THREAT OF STRONG TO
LOCALLY SEVERE THUNERSTORMS POSSBILE THROUGH EARLY EVENING FOR NW
PORTION OF FORECAST AREA. SEVERE THREAT SHOULD DIMINISH AS
INSTABILITY WANES THIS EVENING AND BEST DYNAMICS LIFTS NE.

THE NEXT DISTURANCE SWINGS THROUGH REGION MONDAY NIGHT AND EARLY
TUESDAY. RAPID MOVEMENT OF SYSTMS WILL TEND TO LIMIT RETURN OF
UNSTABLE AIRMASS...AND HAVE BACKED OFF SLIGHTLY ON RAIN CHANCES
SLIGHTLY. ANOTHER SHORT WAVE DIVES THROUGH THE AREA ON WED WITH
LIMITED RAIN CHANCE.

BETTER RAIN CHANCES DEVELOP LATE WEEK AND WEEKEND AS UPPER JET IN SW
FLOW MOVES THROUGH THE GULF SOUTH...AND DEEPER MID / UPPER TROUGH
DEVELOPS OVER SOUTHERN ROCKIES OVER THE WEEKEND. SLOWER
TRANSLATIONAL SPEED OF TROUGH SHOULD ALLOW FOR MORE PROLONGED RETURN
FLOW AND SUBSEQUENTLY HIGHER RAIN CHANCES.

TIMING OF FEATURES IN THIS RAPID FLOW PATTERN WILL OF COURSE BE
CRITICAL.

&&

.AVIATION...

A CONVECTIVE BAND OF PRECIPIATION WILL MOVE THROUGH THE TAF SITES
BETWEEN 21Z AND 06Z TONIGHT.  EXPECT A BRIEF PERIOD OF IFR AND
POSSIBLY LIFR CONDITIONS TO DEVELOP AS THIS BAND OF THUNDERSTORMS
MOVES THROUGH.  FOR KBTR AND KMCB...EXPECT A TIMING OF 22 TO 23Z.
FOR KMSY AND KGPT THE TIMING SHOULD BE AROUND 02Z.  IN THE WAKE OF
THE FRONT...RAPID CLEARING IS EXPECTED WITH VFR CONDITIONS FORECAST
FOR ALL TAF SITES AFTER 06Z AND THROUGH TOMORROW.  WINDS WILL BE
STRONG FROM THE NORTHWEST OVERNIGHT WITH GUSTS TO 20-25 KNOTS
POSSIBLE.

32

&&

.MARINE...
SMALL CRAFT CONDITIONS EXPECTED IN WAKE OF THE SYSTEM THIS EVENING
PERSISTING INTO SUNDAY. SMALL CRAFT CONDITIONS LIKELY TO DEVELOP
PERIODICALLY DURING THE NEXT FIVE DAYS IN NW FLOW DEVELOPING
BEHIND RAPIDLY MOVING SYSTEMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  41  54  31  56 /  60   0   0  10
BTR  41  56  32  57 /  60   0   0  10
MSY  47  56  39  58 /  60   0   0  10
GPT  44  56  33  57 /  70   0   0  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR LAZ066.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR GMZ550-555-570-
     575.

     SMALL CRAFT ADVISORY UNTIL 12 PM CST SUNDAY FOR GMZ530.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR GMZ555-570-575.

&&
Hazardous weather outlook, Dec 22, 11:46 AM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1146 AM CST SAT DEC 22 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-231300-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1146 AM CST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA...SOUTH
MISSISSIPPI AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS
AFTERNOON AND EVENING IN ADVANCE OF A COLD FRONT. ALTHOUGH
ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...A FEW
THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS OF 35 TO 45 MPH. THE
SHOWERS AND THUNDERSTORM ACTIVITY SHOULD END WEST TO EAST DURING THE
LATE EVENING AND EARLY MORNING HOURS.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE GULF COASTAL
WATERS AND LAKES PONTCHARTRAIN AND MAUREPAS AS STRONG OFFSHORE FLOW
DEVELOPS IN THE WAKE OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS...
SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH
THE WEEK ACCOMPANIED BY SHOWERS AND ISOLATED THUNDERSTORMS. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE LATE MONDAY NIGHT AND TUESDAY AND
AGAIN WEDNESDAY. HOWEVER WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORM
DEVELOPMENT IS NOT ANTICIPATED AT THIS TIME.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED SUNDAY AS STRONG
OFFSHORE FLOW CONTINUES IN THE WAKE OF A COLD FRONT. SMALL CRAFT
ADVISORY CONDITIONS MAY DEVELOP AGAIN WEDNESDAY AND WEDNESDAY NIGHT
AS ANOTHER STORM SYSTEM PASSES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.